Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 102, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 2, 2015, 2:28 PM MST for Cochise County, Arizona. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 2:28 PM MST (21:28 UTC)
- Expired
- Sep 2, 2015, 2:48 PM MST
- In force
- 20 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
799 WUUS55 KTWC 022128 SVRTWC AZC003-022200- /O.NEW.KTWC.SV.W.0102.150902T2128Z-150902T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST WED SEP 2 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 300 PM MST * AT 228 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COCHISE...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WILLCOX...COCHISE AND DRAGOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3198 10980 3195 11003 3219 11013 3223 10982 TIME...MOT...LOC 2128Z 170DEG 9KT 3205 10995 $$ FRENCH
1 follow-up statement
851
WWUS55 KTWC 022148
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
248 PM MST WED SEP 2 2015
AZC003-022157-
/O.CAN.KTWC.SV.W.0102.000000T0000Z-150902T2200Z/
COCHISE AZ-
248 PM MST WED SEP 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCHISE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3198 10980 3195 11003 3219 11013 3223 10982
TIME...MOT...LOC 2144Z 170DEG 9KT 3210 10996
$$
FRENCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:35 PM MST, 53 minutes earlier.
Area forecast discussion, Sep 2, 1:35 PM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST WED SEP 2 2015 .SYNOPSIS...AMPLE MOISTURE IN COMBINATION WITH SEVERAL DISTURBANCES WILL CREATE ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WITH THE POTENTIAL FOR LOCAL FLASH FLOODING. WE WILL THEN MAINTAIN ENOUGH MOISTURE FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK WITH POTENTIAL ENHANCEMENT ON MONDAY. && .DISCUSSION...CONVECTION FIRED UP ON SCHEDULE WITH STORM MOTIONS OFF TO THE NNE. SOME EVIDENCE OF BACK BUILDING RESULTING IN TRAINING ALREADY IN THE SIERRA VISTA AREA AS WELL AS THE BACK SIDE OF THE RINCONS. NO PROBLEMS THUS FAR BUT MANAGED TO GET HALF INCH DIAMETER HAIL WITH THE SIERRA VISTA STORM. FOR REMAINDER OF THE DAY EXPECT THE STORM DEVELOPMENT TO CONTINUE THANKS TO 1200-2000 CAPE AND AN IMPULSE JUST SOUTH OF THE BORDER HEADED THIS WAY. THE MAIN THREAT WILL BE STRONG WINDS AND HEAVY RAIN WITH A CONCERN OF TRAINING CELLS BRINGING ABOUT THE POSSIBILITY OF FLOODING. A FEW OF THE HIRES MODELS SUGGEST THE POSSIBILITY OF A CONVECTIVE COMPLEX DEVELOPING AND SENDING AN OUTFLOW TO THE N-NW WITH THE THREAT OF BLOWING DUST NW OF TUCSON TOWARD PHX. NOT CONFIDENT ENOUGH IN THAT SCENARIO JUST YET TO SEND A PREEMPTIVE DUST ADVISORY YET BUT WILL KEEP AN EYE IT. SO FAR THE PRIME SHOW IS TOO FAR TO THE EAST. FOR TONIGHT THE APPROACHING DISTURBANCE WILL LIKELY KEEP CONVECTION GOING WELL INTO THE NIGHT SO CONCERN WOULD BE FOR POTENTIAL FOR LOCAL HIGH WATER PROBLEMS AT NIGHT. THURSDAY THERE IS ANOTHER IMPULSE ON ITS WAY TO AFFECT THE AREA ALTHOUGH MODELS INDICATE THAT IT MAY BE A FEW HOURS LATER THAN TODAYS PUTTING THE FOCUS LATER IN THE DAY AND OVERNIGHT THURSDAY. AGAIN THE POTENTIAL FOR LOCAL FLOODING AND WET MICROBURST ACTIVITY. SHOULD BE ENOUGH FLOW ALOFT TO RESET THE ATMOSPHERE SO WILL MAINTAIN THE RELATIVELY HIGH POPS. BEYOND THAT WE STILL MAINTAIN A S TO SW FLOW ACROSS THE AREA WITH MOISTURE STREAMING NORTH SATURDAY AND SUNDAY ALTHOUGH THE MOISTURE ISN/T QUITE AS HIGH. COULD/SHOULD ALSO HAVE SOME DISTURBANCES IN THAT FLOW TO HELP CONVECTION AT TIMES ALTHOUGH TOO EARLY TO TRY TO CAPTURE AND TIME THOSE. THROUGH OUT THE THURSDAY THROUGH SUNDAY TIME FRAME...DUE TO CLOUDS...PRECIPITATION AND LOWER THICKNESS VALUES HIGH TEMPERATURES WILL BE SEVERAL DEGREES BELOW NORMAL. THEN BOTH THE GFS (WHICH PICKED THIS WHOLE SCENARIO UP WELL THUS FAR) AND THE ECMWF INDICATED A MORE SIGNIFICANT DISTURBANCE WILL ROTATE UP THROUGH HERE WITH A FAIR AMOUNT OF MOISTURE. THE DETAILS DIFFER...HOWEVER WITH BOTH SHOWING A SIMILAR IDEA THIS FAR OUT IT NEEDS TO BE NOTED. IF IT WERE TO COME TO PASS IT SHOULD PROVIDE FOR ANOTHER VERY ACTIVE DAY OF CONVECTION. THEN BEYOND THAT THE TREND IS TO A MORE WESTERLY FLOW WHICH WOULD SLOWLY DRY OUT THE AIR MASS WITH TEMPERATURES CLIMBING BACK UP TO NORMAL LEVELS. CERNIGLIA && .AVIATION...VALID THRU 04/00Z. SCATTERED TO NUMEROUS TSRA/SHRA ACROSS MUCH OF SE ARIZONA THRU 03/06Z. BRIEF MVFR CONDITIONS AND VRB WIND GUSTS TO 45 KTS WILL OCCUR WITH THE STRONGER TSRA. OTHERWISE...EXPECT LAYERED CLOUDS MOSTLY BETWEEN 8K FT AND 15K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS. TSRA/SHRA WILL DEVELOP AGAIN AFT 03/19Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH SATURDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL SUNDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. POTENTIAL EXISTS FOR LOCALLY HEAVY RUNOFF THIS AFTERNOON INTO TONIGHT. TYPICAL T-STORM GUSTS WILL BE 25-35 MPH WITH STRONGER STORMS GUSTING TO OVER 50 MPH. STORM MOTION TODAY WILL GENERALLY BE TO THE NORTH OR NORTHEAST AT 10-15 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 2, 1:24 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 124 PM MST WED SEP 2 2015 AZZ507-513-022100- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 124 PM MST WED SEP 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE... NORTHEASTERN SANTA CRUZ AND SOUTHEASTERN PIMA COUNTIES UNTIL 200 PM MST... AT 124 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER HUACHUCA CITY...MOVING NORTH AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...HUACHUCA CITY...WHETSTONE AND FAIRBANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3159 11018 3159 11040 3179 11048 3182 11017 TIME...MOT...LOC 2024Z 174DEG 6KT 3164 11031 FRENCH
Special weather statement, Sep 2, 1:45 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST WED SEP 2 2015 AZZ508-512-022115- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 145 PM MST WED SEP 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCHISE COUNTY UNTIL 215 PM MST... AT 144 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BOWIE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOWIE. LAT...LON 3221 10927 3215 10946 3242 10963 3242 10932 TIME...MOT...LOC 2044Z 161DEG 12KT 3225 10940 FRENCH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:04 PM MST | Special Weather Statement | TWC | Pinal | 26 min |
| Sep 1, 6:28 PM MST | Special Weather Statement | TWC | Pinal | 32 min |
| Sep 2, 1:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Sep 2, 1:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Sep 2, 1:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Sep 2, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Sep 2, 2:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Sep 2, 2:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Sep 2, 2:43 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 25 min |
| Sep 2, 4:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.